Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have high cholesterol, high triglycerides and variable blood sugar level. Looking for advice

Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4506 Questions

default
Posted on Mon, 24 Dec 2012 in Diabetes
Question: Hi, recently i found that for sometime i have been hyper glycemic.
My sugar level before breakfast was 185 and my PP sugar was 300.
This was about 20 days back and my family doctor put me on medication.
Along side my cholesterol levls are up 285 and triglycerides are also high.
I am 40years male of 5.7"hieight and weighed 96KG.
For sugar i am now on Galvus Met 50mg/1000mg and Volibo 0.3 along with B Complex Diatall.
I am also taking Rosuvaf 10 for cholestrol.
I am also taking Flabonoid on doctor advice to help me loose weight.
My life style is very much sedentry, got long hours desk job.
I am folloing strict diet controls and have been taking raw bigger guard as well once a day.
I have been monitoring my sugar levels with AcuCheck performa at home.
last two test results are as follow.
28th Nov. Before Breakfast 129. PP after two hours 135
2nd Dec. Before Breakfast 127. PP after two hours 109
I would like to know if this is normal or do i still need to lower my befor breakfast sugar levels and kindly advise how can i do that.
Thanks and regards
doctor
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

The sugar levels are nearly but not completely normal.
PP is well controlled – rather lower than normal...
Fasting (Before breakfast) is slightly high.

You have not mentioned the frequency of Volibo. I presume it is with each meal – 3 times a day? If not already like this, step it up.

Galvus Met 50/1000 has Vildagliptin 50 mg and Metformin 1000 mg. You have not mentioned, but I presume you are taking it once a day.
If it is so and if Volibo 3 times a day is not controlling – you can add plain Metformin 500 mg in the night / if necessary, you can step up to 1000 mg after a week – this may control the fasting sugar better.
[The maximum dose of Galvus is twice]

You have to re-check you cholesterol and triglyceride / about 6 weeks or more while on medication – to adjust the dose and/or add additional drug.

Upper GI endoscopy is needed for your hyper-acidity – possible Hiatus Hernia, Gastritis, Oesophagitis and so on.

Reduction of weight is necessary and will help. You can even reduce your diabetic drugs, when weight is controlled. Since the job is sedentary, diet is the corner stone. Regular walking or treadmill will help.

There is no approved and safe drug for weight reduction.

Take care
Wishing speedy improvement
God bless
Good luck

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anantharamakrishnan 18 hours later
Hello Dr. XXXXXXX
Thanks for your reply.
I am sorry i missed to provide you the schedule of my medication.
About Galvus Met you are right. I am taking this OD right after breakfast.
Volibo .3 is also OD right after breakfast along with Daitall OD in morning.
You are suggesting that i start taking Volibo .3 thrice daily or should i just take the second pill in the night after dinner.
If this after two weeks does not help i should include plain Merformin 500mg OD after dinner.
Kindly advise.

Rosuvas F10 for Cholestrol is also OD. I am taking this in mornign after breakfast
This one has been prescribed by my Dr. for 60 days and he did ask me to repeat lipid profile tests after 60days.

In next month or so i will try to get a Upper GI endoscopy done and would consult back to you. For last one year when i get severe heartburn i take 3spoon of XXXXXXX cider Vinegar diluted with 1/2 cup of water. Over period of time the heart burn has reduced to about 50% and burping is also considerably.
I have noticed that when ever i used to eat refined flour items or white bread the heartburn was more quick and sever. Do you think their could be a link between the two things.

Looking forward to read from you.
Thakns and Kind regards
XXXXXXX
doctor
Answered by Dr. Anantharamakrishnan 54 minutes later
Dear XXXXXXX
Salaam aalaikkum

Continue Galvus Met OD - in the morning.

Take Volibo 0.3 with or immediately after each meal.

If not improved, add Metformin 500 mg after dinner.

Rosuvas is preferably taken in the night

Avoid XXXXXXX cider and vinegar! Omex is excellent and enough
If it is related to flour, you may be having gluten sensitivity – ask your doctor at the time of endoscopy.

Salaamthak

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anantharamakrishnan 13 minutes later
Walaikum Assalam Dr. XXXXXXX
Thank you so much for your kind advise.
It was good to communicate with you.

Regards
XXXXXXX
doctor
Answered by Dr. Anantharamakrishnan 10 hours later
Dear XXXXXXX
Thank you
All the best
God bless you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Metformin

doctor1 MD

diagnosed with fibromyalgia,rheumatoid started metformin(pre-diabetic)and no mens.cycle since age 21,after childbirth(now am 43) and have been getting injections and taking methotrexate,no relief from back,joint,widespread pain,pain management wants to do a rheuzotamy(I misspelled) im sure.is this safe and should I continue with injections?alot of widespread itching with a new pain medicine

doctor1 MD

hi,ima 20 yr old girl, 82kg, 168cm im a hypothyroidism patient. as a result i have pigmentations on my face...around lips, n also at the folds .. i take thyroxin 100mg, metformin 500mg, aldectone 50mg n droxin 35..to regilarise periods. pls help me remove this as soon as possible

doctor1 MD

I have been taking pravastatin for about a month in a hlaf. Last week I woke up with a big bald spot on my head. I take metformin and glipizide for diabetes. I ama male 45 yrs of age and weigh 185 lbs. I have been taking the diabetes meds for about 14 months now. Will any of these meds make my hair fall out?

doctor1 MD

hI, i'M A WHITE MALE, 58, 5' 11", 170 IN PRETTY GOOD HEALTH with the exception of diabetes type 2 which was diagnosed about 5 years ago. I take metformin twice daily and sugar has been stable since diagnosis. My problem is getting and maintaining erections. I've tried the viagra & cialis pills which help only mildly. Any ideas?

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the heart. And what we need to do next.

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...